EconPapers    
Economics at your fingertips  
 

Testing overidentifying restrictions with many instruments and heteroskedasticity

John Chao (), Jerry A. Hausman, Whitney K. Newey, Norman Swanson () and Tiemen Woutersen

Journal of Econometrics, 2014, vol. 178, issue P1, 15-21

Abstract: This paper gives a test of overidentifying restrictions that is robust to many instruments and heteroskedasticity. It is based on a jackknife version of the overidentifying test statistic. Correct asymptotic critical values are derived for this statistic when the number of instruments grows large, at a rate up to the sample size. It is also shown that the test is valid when the number of instruments is fixed and there is homoskedasticity. This test improves on recently proposed tests by allowing for heteroskedasticity and by avoiding assumptions on the instrument projection matrix. This paper finds in Monte Carlo studies that the test is more accurate and less sensitive to the number of instruments than the Hausman–Sargan or GMM tests of overidentifying restrictions.

Keywords: Heteroskedasticity; Instrumental variables; Specifications tests; Overidentification tests; Weak instruments; Many instruments (search for similar items in EconPapers)
JEL-codes: C13 C31 (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (12) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S030440761300153X
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Testing Overidentifying Restrictions with Many Instruments and Heteroskedasticity (2011) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:178:y:2014:i:p1:p:15-21

DOI: 10.1016/j.jeconom.2013.08.003

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2020-03-29
Handle: RePEc:eee:econom:v:178:y:2014:i:p1:p:15-21